Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 5, 2007, 6:26 PM CDT for Chambers County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2007, 6:26 PM CDT (23:26 UTC)
- Expired
- Jul 5, 2007, 6:45 PM CDT
- In force
- 19 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Chambers County, TX
The radar
The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 052327 TORHGX TXC071-052345- /O.NEW.KHGX.TO.W.0020.070705T2326Z-070705T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 626 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... CHAMBERS COUNTY IN SOUTHEAST TEXAS * UNTIL 645 PM CDT * AT 624 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 2 MILES WEST OF HIGHWAY 146 NEAR FM 1942. THIS TORNADO WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... OLD RIVER-WINFREE... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2984 9494 2982 9487 2988 9473 2989 9488 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 5, 3:56 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 5, 3:56 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 PM CDT THU JUL 5 2007
.DISCUSSION...
..HEAVY RAINFALL THREAT CONTINUES THROUGH FRIDAY...
DISCUSSION...
OVERALL FORECAST IS STILL NOT AS CLEAR AS I WOULD LIKE BUT THERE
IS SOME AGREEMENT AS TO THE EVOLUTION OF THE UPPER LEVEL LOW OVER
CENTRAL TX. SATELLITE IMAGERY SHOWS THIS UPPER LOW SPINNING OVER
CENTRAL TX WITH A WEAK DISTURBANCE ROTATING AROUND IT OVER THE
COASTAL BEND AND INTO THE UPPER TX COAST. CONVECTION HAS DEVELOP
MAINLY OFFSHORE FROM MATAGORDA BAY TOWARDS THE SSW. THE ACTIVITY
IS SLOWLY MOVING NE WITH OTHER ACTIVITY STRETCHING FROM VICTORIA
TO PIERCE. HEAVY RAINFALL THREAT REMAINS WITH THE STORMS OFF THE
COAST OF MATAGORDA BAY AND FORTUNATELY THESE STORMS HAVE NOT
PUSHED ONSHORE TO CAUSE ANY MORE FLOODING PROBLEMS. THESE STORMS
ARE PRODUCING 1-2 INCHES OF RAIN AN HOUR SO FLASH FLOODING WILL
BE A PROBLEM IF THEY MOVE INLAND.
THE EXPECTATION IS FOR THIS ACTIVITY TO MOVE ACROSS SE TX THIS
EVENING AND TONIGHT. THE 12Z SHORT RANGE MODELS GENERALLY BRING
THE UPPER LOW TO THE NORTHEAST WITH A WEAK SFC LOW IN THIS AREA
AS WELL. THE FLASH FLOOD WATCH WILL CONTINUE UNTIL 21Z FRI WITH
THE THREAT OF HEAVY RAINFALL TO CONTINUE. PRECIP WATER VALUES
REMAIN ABOVE 2 INCHES AND IT WILL NOT TAKE MUCH MORE RAINFALL TO
CAUSE FLOODING ISSUES ESPECIALLY SINCE MUCH OF SE TX SAW A GOOD
1-3 INCHES OF RAIN THIS MORNING FROM THE MCS THAT PUSHED THROUGH.
FRIDAY LOOKS TO BE THE LAST DAY OF WIDESPREAD HEAVY RAINFALL. THE
GFS AND NAM SLOWLY SHEAR OUT THE SYSTEM WITH SOME OF THE ENERGY
ABSORBED INTO THE LONG WAVE TROUGH EXPECTED OVER THE EASTERN HALF
OF THE U.S. THIS WILL ALLOW FOR LOWER THUNDERSTORM CHANCES BUT
WILL STILL KEEP MAINLY AFTERNOON THUNDERSTORM CHANCES IN THE
FORECAST FOR THE WEEKEND. THE PATTERN WILL SHIFT TO THE USUAL
SUMMER TIME SEA BREEZE TRIGGERED THUNDERSTORMS THAT PUSH INLAND
DURING THE AFTERNOON. TEMPERATURES FINALLY CLIMB INTO THE LOWER
90S FOR MAX TEMPS OVER THE WEEKEND.
NEXT WEEK THE FORECAST CONTINUES TO BE A CHALLENGE AS THE GFS
DEVELOPS ANOTHER CUTOFF UPPER LEVEL LOW OVER NORTH TX. AN UPPER
LEVEL RIDGE SHOULD REMAIN OVER THE 4 CORNERS REGION WITH THE
OTHER RIDGE OVER FLORIDA. THE WEAKNESS IN THE RIDGE WITH THE
UPPER LOW MAY HOLD ON THROUGH THE END OF NEXT WEEK. THUNDERSTORMS
LOOK TO BE POSSIBLE EACH AFTERNOON NEXT WEEK AND WILL GO WITH A
MORE CLIMATOLOGICAL FORECAST OF 30 PERCENT IN THE AFTERNOON WITH
MAX TEMPS IN THE LOW 90S.
MARINE...
WINDS AND SEAS HAVE FALLEN BELOW SCEC CRITERIA. LARGE SCALE ONLY
INFLUENCED BY THE SMALLER SCALE EVENTS SUCH AS CONVECTION MOVING
IN FROM THE SOUTHWEST. ALTHOUGH WILL HOLD OFF ON SHOTGUNNING SCEC
ACROSS ALL WATERS...BEWARE OF WINDS AND SEAS QUICKLY REACHING 15
KNOTS OR GREATER...AND A QUICK RISE TO 6 TO 7 FOOT
SEAS...RESPECTIVELY...UNDER OR AROUND THESE PERIODS OF INTENSE
DOWNPOURS AND THUNDERSTORMS. STORM MOVEMENT HAS GENERALLY BEEN
NORTHEAST AT 25 KNOTS WITH REPORTS OF WATERSPOUTS THROUGH LATE
AFTERNOON. PLEASE REMAIN VIGILANT AND MONITOR NOWCASTS OVER THE
NOAA ALL HAZARDS RADIO FOR RADAR UPDATES IF OUT ON THE WATER LATER
TODAY INTO THE EARLY EVENING HOURS.
31
AVIATION...
THE 18Z PACKAGE IS MAINLY A BLEND OF TREND AND RECENT EXPERIENCE
WITH THIS CURRENTLY ONGOING UNSETTLED PATTERN. EXPECT THE MAIN
PROBLEM AREAS ACROSS THE CWA TO BE CONFINED TO KCLL OVER TO KUTS AND
ALONG THE SOUTHWESTERN CORRIDOR FROM KLBX...MAYBE EXTENDING INTO
HOUSTON METRO HUBS FROM KSGR? REASONING FOR HIGHER CONFIDENCE OVER
THESE NW TO SW ZONES STEMS FROM THE POSITIONING OF THE SURFACE
TROUGH CURRENTLY RESIDING ALONG A KATT TO KSHV LINE AND THE
CORRESPONDING VORTS ROTATING ON IN AROUND THE PERSISTENT UPPER LOW
AND EJECTING OUT OF THE COASTAL BEND REGION. RADAR ALREADY SHOWS
EARLY DEVELOPMENT OF CONVECTION FORMING ON THE NE SIDE OF THE LATEST
DISTURBANCE MOVING UP IN THE PREDOMINANTLY SW FLOW PER WV IMAGERY.
THUS...HIT THE MORE WESTERN TAFS A BIT HARDER WITH TS VERSUS THE
TAMER STRATIFORM SHRA VARIETY. TRIED TO DISPLAY LOWER CONFIDENCE ON
A LARGE SCALE RAIN EVENT GOING INTO TOMORROW WITH THE PROB30S. WHAT
LITTLE THE MODELS ARE WORTH...THEY DO TREND THE FOCUS NORTH OF SE TX
AND INTO ACROSS THE ARKLATEX REGION. OF COURSE...TRENDING IS KEY AS
THE CONVECTIVE ENVIRONMENT WILL SOLELY BE DRIVEN UPON THE PRIOR 4-8
HOUR MESOSCALE SET-UP. PREDOMINANT MVFR CEILINGS WITH BRIEF BREAKS
INTO VFR...A QUICK DROP INTO IFR IN OR AROUND NE-MOVING CONVECTION.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 87 72 90 74 / 60 60 40 30 20
HOUSTON (IAH) 73 87 73 90 74 / 60 60 30 30 20
GALVESTON (GLS) 76 86 78 88 78 / 50 40 20 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...39
MARINE/AVIATION...31Hazardous weather outlook, Jul 5, 5:54 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 554 AM CDT THU JUL 5 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 061100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 554 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW ACROSS CENTRAL TEXAS AND ABUNDANT TROPICAL MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL...ACROSS SOUTHEAST TEXAS TODAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR SOUTHEAST TEXAS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH ISOLATED TOTALS OF 4 TO 6 INCHES CAN BE EXPECTED OVER THE WATCH AREA THROUGH THIS EVENING. A FLASH FLOOD WATCH MEANS THAT RAPIDLY RISING WATER OR FLOODING ARE POSSIBLE OVER THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AS THE UPPER LEVEL LOW MEANDERS ACROSS TEXAS. RAIN CHANCES SHOULD DIMINISH OVER THE WEEKEND AS THE UPPER LEVEL LOW IS EXPECTED TO WEAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 5, 2:08 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
208 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM WATER SPOUT 3 N GALVESTON 29.27N 94.89W
07/05/2007 GALVESTON TX COAST GUARD
REPORTED BY USCG VTS HOUSTON AND FERRY OPERATOR
&&
JJThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:24 PM CDT | Flash Flood Warning | HGX | Jackson, Matagorda | 3 hr |
| Jul 5, 12:25 AM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jul 5, 12:49 AM CDT | Special Marine Warning | HGX | 56 min | |
| Jul 5, 2:22 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 9 days |
| Jul 5, 6:35 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 24 hr |
| Jul 5, 9:19 AM CDT | River Flood Warning | HGX | Brazoria | 7 days |
| Jul 5, 10:40 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 33 days |
| Jul 5, 11:39 AM CDT | River Flood Warning | HGX | Burleson, Lee | 5 days |
| Jul 5, 2:02 PM CDT | Special Marine Warning | HGX | 28 min | |
| Jul 5, 2:09 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 3 days |
| Jul 5, 3:31 PM CDT | Marine Weather Statement | HGX | 6 hr | |
| Jul 5, 4:03 PM CDT | Special Marine Warning | HGX | 57 min | |
| Jul 5, 4:08 PM CDT | Tornado Warning | HGX | Galveston | 37 min |
| Jul 5, 5:51 PM CDT | Tornado Warning | HGX | Chambers, Harris, Liberty | 24 min |
| Jul 5, 6:07 PM CDT | Tornado Warning | HGX | Galveston | 23 min |
| Jul 5, 6:51 PM CDT | Special Marine Warning | HGX | 28 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.